U.S. doctors online nowAsk doctors free
Austin, TX
A 20-year-old female asked:

I take vyvanse, (lisdexamfetamine) and have ocd. have a serious skin picking problem. meth can cause that symptom. can amphetamines cause skin picking too?

5 doctor answers15 doctors weighed in
Dr. Donald Gieck
Clinical Psychology 15 years experience
Possibly: Amphetamines increase central nervous system arousal. Some individuals may experience agitation and heightened anxiety and associated symptoms. If you are observing that this behavior increases with use of amphetamine or with current prescribed medications please discuss with your prescribing provider.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. William Singer
Pediatric Neurology 52 years experience
Yes: Amphetamines such as Vyvanse (lisdexamfetamine) can increase anxiety and picking type of behavior. Speak to your prescriber about an alternative medication such as Provigil or Nuvigil
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Matthew Smith
Psychiatry 41 years experience
Yes.: Talk with your doctor to find out if it is doing this.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Enrique Madrigal-segura
Psychiatry 55 years experience
OCD & skin picking: It is likely that both compulsive skin picking vis a vis side effects from some stimulants might pose a challenge to adjust treatment. It appears that it would necessary to consult with a professional who is an expert in psychopharmacology. There is really no easy answer without a thorough evaluation.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Steven Griggs
Clinical Psychology 40 years experience
Yes, and so can: Vyvanse, (lisdexamfetamine) which has a version of amphetamine in it. OCD doesn't help matters, as this can also manifest in heightened attention to body conditions. I'd check with your prescribing MD first, possibly to reduce or change your prescriptions. Then see a psychologist and/or a dermatologist. I assume you have ADHD. Are you treating this?
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.